MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 417-152
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information unavailable, although requested.The component code and health effect impact code (heic) field was intentionally left blank.A supplemental mdr to follow upon availability to enter (b)(4).
 
Event or Problem Description
It was reported to a philips sales representative (not present at the procedure) from the facility/physician on (b)(6) 2021 that a peripheral atherectomy procedure commenced on (b)(6) 2021 to treat a slightly calcified soft tissue lesion using a retrograde access approach.The indication for this procedure or the lesion location was unavailable to the manufacturer.According to the report, the physician chose a spectranetics turbo elite laser atherectomy catheter to treat the patient, and after calibrating the device and prior to putting it into the patient's body, light was noticed shining out from the tubing of the device.They removed the device from the laser system and opened a second laser catheter.The procedure was then completed without event and the patient survived with no reported injury.The device was discarded at the facility and therefore is not available for evaluation.This event is being reported due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.
 
Additional Manufacturer Narrative
H6): in the initial mdr, the component code listed in the narrative in h11.Was inadvertently typed as "722".Component code 772 has now been entered to accurately reflect the component described in the event.Added code: 2199.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key11602157
Report Number1721279-2021-00050
Device Sequence Number17058759
Product Code MCW
UDI-Device Identifier00813132024734
UDI-Public(01)00813132024734(17)220420(10)FAZ20C19B
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2022
Device Model Number417-152
Device Catalogue Number417-152
Device Lot NumberFAZ20C19B
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer06/06/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS TURBO ELITE LASER CATHETER
Outcome Attributed to Adverse Event Other;